Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 411, NWS Shreveport, LA

November 8, 2011Panola County, Shelby County, Texas; De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 8, 2011, 3:58 PM CST for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 8, 2011, 3:58 PM CST (21:58 UTC)
Expired
Nov 8, 2011, 4:45 PM CST
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 61 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 8, 4:45 PM CSTTORNADOJoaquin, TXJOAQUIN FD SPOTTED A TORNADO ON THE GROUND...HEADED NORTHEAST TOWARD LONGSTREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 10:49 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

632 
WUUS54 KSHV 082158
SVRSHV
LAC031-TXC365-419-082245-
/O.NEW.KSHV.SV.W.0411.111108T2158Z-111108T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CST TUE NOV 8 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SHELBY COUNTY IN EASTERN TEXAS...
  THIS INCLUDES THE CITY OF CENTER...
  SOUTHEASTERN PANOLA COUNTY IN NORTHEAST TEXAS...
  WEST CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...

* UNTIL 445 PM CST

* AT 356 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TIMPSON...OR 11 MILES WEST OF CENTER...AND MOVING NORTHEAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TENAHA...JOAQUIN AND LOGANSPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3219 9414 3195 9389 3172 9430 3190 9448
TIME...MOT...LOC 2158Z 228DEG 31KT 3186 9434

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:54 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 8, 3:54 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CST TUE NOV 8 2011

.DISCUSSION...

TORNADO WATCH 875 REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL
600 PM. THIS WATCH GENERALLY COVERS AN AREA WEST OF A LINE FROM
COLUMBIA AR...TO MANY LA.

SHOWERS AND THUNDERSTORMS ARE STILL FORMING AHEAD OF A COLD FRONT
CURRENTLY LOCATED NEAR A PARIS...WACO TEXAS LINE. WE ARE STILL
ISSUING SEVERE AND TORNADO WARNINGS ON ACTIVITY IN EAST TEXAS...AS
THE ENVIRONMENT REMAINS RIPE FOR SEVERE ACTIVITY. CAPE 1000 -1500
J/KG...LI/S -2 TO -4...AND DEEP LOW TO MID LEVEL MOISTURE IS
HELPING TO IGNITE THIS ACTIVITY AHEAD OF THE FRONT. ISOLATED
TORNADO ACTIVITY WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS...AS MODELS CONTINUE TO SHOW A DECENT AMOUNT OF DEEP LAYER
SHEAR AHEAD OF THE BOUNDARY.

THE FRONT IS EXPECTED TO BE NEAR A COLUMBIA AR...SHREVEPORT
LA...LUFKIN TEXAS LINE AROUND MIDNIGHT...AND NOT MOVING EAST OF
THE AREA UNTIL 600 AM TOMORROW MORNING. A VERY WET FORECAST
CONTINUES TO LINGER ACROSS THE AREA AHEAD OF THIS FRONT. HOWEVER
WE START DROPPING POPS OFF SIGNIFICANTLY AFTER FROPA.

COLD AIR ADVECTION WILL TAKE PLACE TOMORROW...WITH TEMPS POSSIBLY
APPROACHING FREEZING IN MC CURTAIN COUNTY AND THE ADJACENT
ARKANSAS COUNTIES WEDNESDAY NIGHT. THE EXTENDED FORECAST IS VERY
DRY THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND...WITH RAIN
CHANCES RETURNING EARLY NEXT WEEK.

TEMPS ARE NEAR GUIDANCE VALUES.

ELEVEN

&&

.AVIATION...

MOST CIGS ACROSS AREA THIS AFTN HAVE LIFTED TO LOW VFR.
HOWEVER...SCATTERED TSTMS OVER EAST TX HAVE INTENSIFIED. LINE
SEGMENT OF STG TSTMS MOVG INTO TYR TERMINAL AREA...LIKELY REACHING
GGG BY 21Z. OTHER CONVECTION MOVG ACROSS LFK AREA BY 21Z. SHV AND
TXK TERMINALS LIKELY TO SEE TSTMS BY 22Z...MAY NOT REACH ELD AND MLU
UNTIL AFTER 00Z WED. STG LOW LVL SHEAR...DIVERGENCE ALOFT...AND DEEP
LOW LVL MOISTURE THIS AFTN...CONVECTION NOT LIKELY TO DIMINISH UNTIL
WELL AFTER 00Z...ALTHOUGH MAY BE EAST OF AT LEAST TYR TERMINAL BY
THEN. TSTMS WITH HEAVY RAIN AND STRONG DOWNDRAFT WINDS EXPECTED WITH
ROTATING STORMS POSSIBLE. CONVECTION MOVE EAST OF CWA AFTER
06Z...WITH SKIES BECMG SKC AND NW WINDS 15 TO 20 KTS BEFORE 18Z
WED. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  50  65  39  64  35 /  70   0   0   0   0
MLU  55  65  41  62  33 /  90  10  10   0   0
DEQ  43  61  33  62  34 /  60   0   0   0   0
TXK  46  61  36  61  35 /  60   0   0   0   0
ELD  49  63  37  61  34 /  80  10   0   0   0
TYR  46  62  40  62  37 /  50   0   0   0   0
GGG  46  63  39  63  36 /  60   0   0   0   0
LFK  45  66  40  66  34 /  70   0  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/07
Hazardous weather outlook, Nov 8, 6:02 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 AM CST TUE NOV 8 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081800-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
602 AM CST TUE NOV 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE LATER THIS MORNING ACROSS
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...AHEAD
OF A STRONG UPPER LEVEL STORM SYSTEM THAT WILL EMERGE OUT FROM THE
SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THESE SHOWERS AND
THUNDERSTORMS WILL INTENSIFY THIS AFTERNOON DURING PEAK HEATING AS
THEY ENTER EXTREME EASTERN TEXAS...NORTH LOUISIANA...AND SOUTHWEST
ARKANSAS. GIVEN THE STRONG WIND SHEAR AND FORCING IN PLACE...SOME
OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING
WINDS AND ISOLATED TORNADOES. HOWEVER...THE SEVERE WEATHER THREAT
WILL BE DEPENDENT ON THE EXTENT OF INSTABILITY IN PLACE...WHICH
COULD BE INHIBITED BY CLOUD COVER AND SHOWERS THAT MAY DEVELOP
AHEAD OF THE PRIMARY BAND OF THUNDERSTORMS. IN ADDITION TO THE
SEVERE THUNDERSTORM THREAT...LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE AREAWIDE...WITH RAINFALL AMOUNTS OF ONE TO THREE INCHES
EXPECTED...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. THE SHOWERS AND
THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST THIS EVENING...WITH
COOLER AND DRIER AIR FILTERING SOUTHEAST BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED TODAY AND THIS EVENING.

15

In the hours before

Local storm report, Nov 8, 3:11 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             2 N TYLER               32.36N 95.30W
11/08/2011  E0.88 INCH       SMITH              TX   AMATEUR RADIO

            NICKEL SIZED HAIL REPORTED ON US 69 BETWEEN I20 AND TYLER

&&

25
Local storm report, Nov 8, 3:14 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             UNION GROVE             32.58N 94.91W
11/08/2011  E0.75 INCH       UPSHUR             TX   AMATEUR RADIO

&&

25
Local storm report, Nov 8, 3:21 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             WHITE OAK               32.53N 94.86W
11/08/2011  E1.75 INCH       GREGG              TX   BROADCAST MEDIA

&&

25
Special weather statement, Nov 8, 3:21 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CST TUE NOV 8 2011

OKZ077-082215-
MCCURTAIN-
321 PM CST TUE NOV 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CST...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BROKEN BOW AND IDABEL...

AT 318 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BROKEN BOW...
MOVING NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

03
Local storm report, Nov 8, 3:37 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             1 N JACKSONVILLE        31.98N 95.26W
11/08/2011  E0.88 INCH       CHEROKEE           TX   TRAINED SPOTTER

            HEAVY RAIN AND HAIL ON HWY 69

&&

25
Local storm report, Nov 8, 3:40 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CST TUE NOV 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 NW TYLER              32.39N 95.38W
11/08/2011  E0.88 INCH       SMITH              TX   BROADCAST MEDIA

            REPORTED ON HWY 110 NORTH

&&

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 1:13 PM CSTTornado WarningSHVCherokee, Nacogdoches32 min
Nov 8, 1:43 PM CSTTornado WarningSHVNacogdoches, Rusk47 min
Nov 8, 1:47 PM CSTSevere Thunderstorm WarningSHVCamp, Franklin, Smith, Upshur, Wood58 min
Nov 8, 2:14 PM CSTTornado WarningSHVSmith, Upshur, Wood31 min
Nov 8, 2:27 PM CSTTornado WarningSHVPanola, Rusk, Shelby11 min
Nov 8, 2:36 PM CSTTornado WarningSHVSmith11 min
Nov 8, 2:42 PM CSTTornado WarningSHVSmith, Upshur21 min
Nov 8, 3:00 PM CSTSevere Thunderstorm WarningSHVCherokee, Gregg, Rusk, Smith45 min
Nov 8, 3:02 PM CSTSevere Thunderstorm WarningSHVCamp, Cass, Gregg, Harrison, Marion, Morris and 1 more43 min
Nov 8, 3:21 PM CSTTornado WarningSHVNacogdoches, Panola, Rusk24 min
Nov 8, 4:30 PM CSTTornado WarningSHVPanola, Shelby30 min
Nov 8, 5:02 PM CSTTornado WarningSHVCaddo, De Soto43 min
Nov 8, 5:35 PM CSTTornado WarningSHVBossier, Caddo, De Soto, Red River25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.